Mississippi, 2004

Tornadoes and Flash Flooding in Mississippi, February 5 to 6, 2004

February 5 to 6, 2004 · NWS JAN · 47 events in 23 counties and zones

21 flash flood, 15 thunderstorm wind, 6 hail, 4 tornado, 1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$13 million
Crop damage
None recorded
Events
47

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Feb 4, 11:03 PM CST, 3 hours 57 minutes earlier.

Area forecast discussion, Feb 4, 11:03 PM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1100 PM CST WED FEB  4 2004

.DISCUSSION...
UPDATING TO MAINLY ADJUST THE WINDS. LATESTS OBS ARE INDICATING
STATIONS WITH SUSTAINED WINDS OF 10 TO 20...WITH SOME HIGHER GUSTS.
TEMPS AND POPS LOOK GOOD. OTHER CHANGES WILL INCLUDE REMOVING ALL
MIDNIGHT WORDING. UPDATED ZONES AND GRIDS WILL BE OUT SHORTLY.
&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

LISTEMAA
Hazardous weather outlook, Feb 4, 2:21 PM CST, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
221 PM CST WED FEB 04 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
052021-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
221 PM CST WED FEB 04 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND THURSDAY...

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF
SOUTHEAST MISSISSIPPI LATER ON THURSDAY. THIS AREA IS GENERALLY
ALONG AND SOUTH OF A MEADVILLE TO MENDENHALL TO QUITMAN LINE.
OTHERWISE...A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE LATE
TONIGHT THROUGH THURSDAY FOR THE ENTIRE OUTLOOK AREA.

THUNDERSTORMS WILL DEVELOP TONIGHT ALONG A WARM FRONT THAT WILL
BE DRIFTING NORTH FROM THE GULF COAST AHEAD OF AN APPROACHING LOW
PRESSURE SYSTEM. A FEW THUNDERSTORMS WILL MOVE INTO SOUTHWEST
MISSISSIPPI AND NORTHEAST LOUISIANA BY MIDNIGHT AND MAY PRODUCE
SOME HAIL AND WIND GUSTS TO 45 MPH. THIS FIRST ROUND OF STORMS
SHOULD PROGRESS INTO WEST MISSISSIPPI INCLUDING THE DELTA REGION
EARLY THURSDAY MORNING.

THEN...THUNDERSTORMS WILL BE ON THE INCREASE THURSDAY AS GULF
MOISTURE PUSHES INLAND WITH THE AIRMASS BECOMING MORE UNSTABLE
THURSDAY AFTERNOON. VERTICAL WIND FIELDS WILL SUPPORT  ISOLATED
SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS OF 60 MPH OVER
MAINLY SOUTHEAST MISSISSIPPI THURSDAY AFTERNOON AND EVENING.

...FLOODING...
WIDESPREAD RAIN IS EXPECTED TO DEVELOP FROM WEST TO EAST OVER THE
OUTLOOK AREA TONIGHT. HEAVY PERSISTENT RAINS SHOULD AFFECT AREAS
MAINLY NORTHWEST OF THE NATCHEZ TRACE BY MIDDAY THURSDAY AND THEN
SPREAD SOUTHEAST BY THURSDAY NIGHT.  AMOUNTS OF 3 TO 4 INCHES OF
RAIN WITHIN 12 TO 18 HOURS SHOULD BE COMMON ON THURSDAY AND FLOOD
WATCHES WILL BE POSTED.

THESE RAINS COMBINED WITH DAMP	SOILS...WILL PRODUCE LARGER
RUNOFF WITH PONDING OF WATER ON ROADS AND FLOODING OF POOR
DRAINAGE AREAS LIKELY GOING INTO THURSDAY NIGHT.
ABUNDANT GULF MOISTURE FEEDING NORTHWARD IN CONJUNCTION WITH
STRONG UPPER LEVEL WINDS WILL ENHANCE THE RAINFALL
RATES...ESPECIALLY WHERE THUNDERSTORMS MOVE REPEATEDLY ACROSS THE
SAME LOCATION FOR SEVERAL HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY...

...DAYS TWO AND THREE...THURSDAY NIGHT THROUGH SATURDAY...
WIDESPREAD HEAVY RAINS ON THURSDAY SHOULD CONTINUE OVER EASTERN
MISSISSIPPI THURSDAY NIGHT AS  A LOW PRESSURE SYSTEM MOVES
THROUGH THE REGION. ENOUGH INSTABILITY WILL PERSIST IN SOUTHEAST
MISSISSIPPI TO PRODUCE THUNDERSTORMS THAT COULD LINGER INTO EARLY
FRIDAY. AN ADDITIONAL 1 TO 2 INCHES OF RAIN COULD
FALL...ESPECIALLY EAST OF A MONTICELLO TO FOREST TO ACKERMAN
LINE.

THE RAIN WILL GRADUALLY TAPER OFF FRIDAY MORNING AS A COLD FRONT
SWEEPS DRIER AIR INTO THE REGION.  MUCH COLDER AIR WILL INVADE
FRIDAY NIGHT THROUGH SATURDAY.

...DAYS FOUR THROUGH SEVEN...SATURDAY NIGHT THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE
NEEDED DURING THE DAY THURSDAY INTO THURSDAY NIGHT.
OTHERWISE...ACTIVATION IS NOT ANTICIPATED  FRIDAY THROUGH NEXT
WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

21 flash flood, 15 thunderstorm wind, 6 hail, 4 tornado, 1 flood. Local standard time, as filed.

Flash Flood, Issaquena

When
February 5, 3:00 AM CST to 4:15 AM CST
Where
Issaquena County, Fitler
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
32.317, -88.933

A few roads were flooded near Fitler.

Thunderstorm Wind, Yazoo

When
February 5, 3:00 AM CST
Where
Yazoo County, Vaughan
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
32.500, -88.850

A few trees were blown down.

Thunderstorm Wind, Adams

When
February 5, 7:30 AM CST
Where
Adams County, 5 mi E of Natchez
Measured
53 kt (61 mph) estimated gust
Property damage
$2,000
Reported by
UTILITY COMPANY
Coordinates
32.517, -88.867

A few power lines were blown down.

Thunderstorm Wind, Jefferson

When
February 5, 7:35 AM CST
Where
Jefferson County, Mc Nair
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
UTILITY COMPANY
Coordinates
31.734, -91.037 (the zone’s center; the record gives no point)

A few trees were blown down on power lines.

Flash Flood, Adams

When
February 5, 8:03 AM CST to 4:00 PM CST
Where
Adams County, Natchez
Property damage
$100,000
Reported by
EMERGENCY MANAGER
Coordinates
32.333, -88.867

Four to five inches of rain fell across a large portion of Adams county on the morning of February 5th. This heavy rain caused significant street flooding in the city of Natchez along with other major flooding across the county. Mudslides were reported across the county along with several cars being flooded due to water covering streets.

Thunderstorm Wind, Lincoln

When
February 5, 8:25 AM CST
Where
Lincoln County, 1 mi E of Brookhaven
Measured
53 kt (61 mph) estimated gust
Property damage
$3,000
Reported by
EMERGENCY MANAGER
Coordinates
31.532, -90.454 (the zone’s center; the record gives no point)

A few power lines and trees were blown down.

Thunderstorm Wind, Copiah

When
February 5, 8:43 AM CST
Where
Copiah County, Hazlehurst
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
AMATEUR RADIO
Coordinates
32.367, -88.717

A few trees were blown down.

Thunderstorm Wind, Franklin

When
February 5, 9:00 AM CST
Where
Franklin County, 2 mi NW of Meadville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
OFFICIAL NWS OBS.
Coordinates
31.477, -90.898 (the zone’s center; the record gives no point)

A few trees were blown down.

Flash Flood, Jefferson

When
February 5, 9:05 AM CST to 1:30 PM CST
Where
Jefferson County, Fayette
Property damage
$50,000
Reported by
EMERGENCY MANAGER
Coordinates
32.800, -90.050

Four to five inches of rain fell across the southeast half of Jefferson county on the morning of February 5th. Several streets were flooded in Fayette along with numerous county roads across the southeast half of the county.

Thunderstorm Wind, Franklin

When
February 5, 9:15 AM CST
Where
Franklin County, 5 mi NW of Mc Call Creek
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
NWS STORM SURVEY
Coordinates
31.567, -91.317

A few trees were snapped.

Flash Flood, Copiah

When
February 5, 9:25 AM CST to February 6, 2:00 AM CST
Where
Copiah County, Countywide
Property damage
$1.0 million
Reported by
EMERGENCY MANAGER
Coordinates
31.633, -91.050

Five to seven inches of rain fell across Copiah county on February 5th. This heavy rain flooded 5 businesses, dozens of county roads and damaged 4 bridges across the county.

Thunderstorm Wind, Lincoln

When
February 5, 9:30 AM CST
Where
Lincoln County, 2 mi S of Caseyville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
NWS STORM SURVEY
Coordinates
31.532, -90.454 (the zone’s center; the record gives no point)

A few trees were blown down.

Flash Flood, Hinds

When
February 5, 9:33 AM CST to 1:00 PM CST
Where
Hinds County, Jackson
Property damage
$30,000
Reported by
AMATEUR RADIO
Coordinates
31.583, -90.433

Several roads were flooded in North Jackson with a few roads becoming impassable.

Thunderstorm Wind, Copiah

When
February 5, 10:00 AM CST
Where
Copiah County, 6 mi SE of Hazlehurst
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
NWS STORM SURVEY
Coordinates
31.867, -90.400

A few trees were blown down.

Flash Flood, Lincoln

When
February 5, 10:05 AM CST to February 6, 2:00 AM CST
Where
Lincoln County, Countywide
Property damage
$3.0 million
Reported by
EMERGENCY MANAGER
Coordinates
31.483, -90.917

Five to six inches of rain fell across all of Lincoln county on February 5th. This heavy rain flooded 25 homes, damaged 7 bridges and flooded numerous roads across the county.

Flash Flood, Rankin

When
February 5, 10:15 AM CST to February 6, 2:00 AM CST
Where
Rankin County, Countywide
Property damage
$6.0 million
Reported by
EMERGENCY MANAGER
Coordinates
32.264, -89.946 (the zone’s center; the record gives no point)

Five to seven inches of rain fell across the SE half of Rankin county on February 5th. This heavy rain flooded 22 homes, 32 businesses and numerous roads across the county.

Thunderstorm Wind, Copiah

When
February 5, 10:15 AM CST
Where
Copiah County, Georgetown
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
NWS STORM SURVEY
Coordinates
31.567, -90.767

A few trees were snapped and one tree was uprooted.

Tornado, Simpson

When
February 5, 10:26 AM CST to 10:40 AM CST
Where
Simpson County, 1 mi NW of Harrisville
Rating
F2
Path length
8.5 mi
Path width
300 yd
Property damage
$250,000
Reported by
NWS STORM SURVEY
Coordinates
31.913, -89.919 (the zone’s center; the record gives no point)

This tornado touched down just to the northwest of Harrisville and tracked northeast, passing just to the west of Braxton. This tornado caused damage to several homes along Star-Braxton Road. These homes sustained mainly roof damage along with a few homes having windows blown out. One well-constructed home had its roof peeled back. This roofing material was blown several hundred feet down wind and wrapped around trees and a fence. The worst damage occurred 1.5 miles west-norhtwest of Braxton. Here, 70 percent of the forest was flattened. The tornado continued to move northeast into Rankin county, crossing Highway 49 at the Simpson and Rankin county line.

Hail, Simpson

When
February 5, 10:27 AM CST
Where
Simpson County, Harrisville
Measured
0.75 in hail
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
31.913, -89.919 (the zone’s center; the record gives no point)

Flash Flood, Simpson

When
February 5, 10:30 AM CST to February 6, 3:30 AM CST
Where
Simpson County, Countywide
Property damage
$150,000
Reported by
EMERGENCY MANAGER
Coordinates
31.967, -90.083

Five to seven inches of rain fell across Simpson county on February 5th. This heavy rain flooded numerous roads across the county and 2 homes.

Tornado, Rankin

When
February 5, 10:40 AM CST to 10:43 AM CST
Where
Rankin County, 1 mi S of Piney Woods
Rating
F1
Path length
1.5 mi
Path width
300 yd
Property damage
$10,000
Reported by
NWS STORM SURVEY
Coordinates
31.633, -90.667

This tornado moved into Rankin county from Simpson county and continued northeast for 1.5 miles before lifting. While in Rankin county, this tornado downed and snapped dozens of trees. The total path length was 10 miles.

Hail, Rankin

When
February 5, 10:41 AM CST
Where
Rankin County, Star
Measured
1 in hail
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
32.264, -89.946 (the zone’s center; the record gives no point)

Flash Flood, Scott

When
February 5, 12:15 PM CST to 4:00 PM CST
Where
Scott County, Countywide
Property damage
$200,000
Reported by
EMERGENCY MANAGER
Coordinates
32.100, -90.050

Four to six inches of rain fell across Scott county on February 5th. This heavy rain flooded 2 homes, 3 businesses, 40 roads and damaged 6 bridges.

Thunderstorm Wind, Simpson

When
February 5, 12:27 PM CST
Where
Simpson County, 6 mi S of Mendenhall
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
31.913, -89.919 (the zone’s center; the record gives no point)

A few trees were blown down.

Flash Flood, Smith

When
February 5, 12:30 PM CST to February 6, 3:00 AM CST
Where
Smith County, Countywide
Property damage
$100,000
Reported by
EMERGENCY MANAGER
Coordinates
31.867, -89.883

Five to seven inches of rain fell across Smith county on February 5th. This heavy rain flooded numerous roads across the county and damaged one bridge.

Flash Flood, Leake

When
February 5, 1:00 PM CST to 3:00 PM CST
Where
Leake County, Walnut Grove
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
32.754, -89.524 (the zone’s center; the record gives no point)

Heavy rains caused several roads to flood around Walnut Grove and across the southern part of Leake county.

Thunderstorm Wind, Lawrence

When
February 5, 1:10 PM CST
Where
Lawrence County, 2 mi W of New Hebron
Measured
53 kt (61 mph) estimated gust
Property damage
$3,000
Reported by
UTILITY COMPANY
Coordinates
31.550, -90.107 (the zone’s center; the record gives no point)

A few trees were blown down on power lines.

Thunderstorm Wind, Simpson

When
February 5, 1:15 PM CST
Where
Simpson County, Shivers
Measured
53 kt (61 mph) estimated gust
Property damage
$3,000
Reported by
UTILITY COMPANY
Coordinates
31.733, -90.017

A few trees were blown down on power lines.

Tornado, Newton

When
February 5, 1:20 PM CST to 1:34 PM CST
Where
Newton County, 6 mi SSE of Newton
Rating
F1
Path length
8 mi
Path width
200 yd
Property damage
$30,000
Reported by
NWS STORM SURVEY
Coordinates
31.800, -90.000

This tornado touched down 6.5 miles south-southeast of Newton and moved northeast toward Hickory. As this tornado moved northeast it uprooted numerous trees and caused minor roof damage to 2 homes. This tornado was on the ground for 8 miles.

Flash Flood, Franklin

When
February 5, 2:00 PM CST to 2:50 PM CST
Where
Franklin County, Meadville
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
32.233, -89.133

Four to Five inches of rain fell across Franklin county during the morning of February 5th. This heavy rain flooded several roads across the county and caused one car to stall in high water.

Thunderstorm Wind, Smith

When
February 5, 2:10 PM CST
Where
Smith County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
UTILITY COMPANY
Coordinates
32.018, -89.507 (the zone’s center; the record gives no point)

A few trees were blown down on power lines across the county.

Flash Flood, Neshoba

When
February 5, 2:50 PM CST to February 6, 1:00 AM CST
Where
Neshoba County, Countywide
Property damage
$500,000
Reported by
EMERGENCY MANAGER
Coordinates
32.017, -89.533

Five to seven inches of rain fell across Neshoba county on February 5th. This heavy rain flooded 62 roads across the county. Seven homes were also flooded.

Flash Flood, Noxubee

When
February 5, 3:36 PM CST to February 6, 1:00 AM CST
Where
Noxubee County, Countywide
Property damage
$100,000
Reported by
EMERGENCY MANAGER
Coordinates
33.110, -88.570 (the zone’s center; the record gives no point)

Five to seven inches of rain fell across Noxubee county on February 5th. This heavy rain flooded numerous roads across the county.

Hail, Newton

When
February 5, 3:45 PM CST
Where
Newton County, 3 mi S of Decatur
Measured
0.88 in hail
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
32.400, -89.119 (the zone’s center; the record gives no point)

Flash Flood, Newton

When
February 5, 4:00 PM CST to February 6, 1:00 AM CST
Where
Newton County, Countywide
Property damage
$300,000
Reported by
EMERGENCY MANAGER
Coordinates
32.383, -89.117

Five to seven inches of rain fell across Newton county on February 5th. This heavy rain caused 2 homes to flood. In addition, 50 roads were flooded across the county.

Hail, Newton

When
February 5, 4:02 PM CST
Where
Newton County, Chunky
Measured
1 in hail
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
31.800, -90.333

Hail, Lauderdale

When
February 5, 4:10 PM CST
Where
Lauderdale County, Collinsville
Measured
1 in hail
Property damage
$1,000
Reported by
BROADCAST MEDIA
Coordinates
32.404, -88.662 (the zone’s center; the record gives no point)

Tornado, Lauderdale

When
February 5, 4:15 PM CST to 4:19 PM CST
Where
Lauderdale County, 1 mi NW of Collinsville
Rating
F1
Path length
1.5 mi
Path width
100 yd
Property damage
$80,000
Reported by
NWS STORM SURVEY
Coordinates
32.404, -88.662 (the zone’s center; the record gives no point)

This short track tornado touched down 1 mile northwest of Collinsville and tracked northeast for 1.5 miles. This tornado blew over a house under construction, destroyed a utility shed and caused minor damage to another house. The bed of a pick-up truck was lifted and set down on a small utility trailor. In addition, several trees were uprooted as the tornado moved northeast.

Flash Flood, Kemper

When
February 5, 4:30 PM CST to February 6, 1:00 AM CST
Where
Kemper County, Countywide
Property damage
$100,000
Reported by
EMERGENCY MANAGER
Coordinates
31.867, -90.183

Five to seven inches of rain fell across Kemper county on February 5th. This heavy rain flooed numerous roads across the county.

Hail, Lauderdale

When
February 5, 4:55 PM CST
Where
Lauderdale County, Meehan
Measured
0.75 in hail
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
31.983, -90.100

Flash Flood, Lawrence

When
February 5, 5:00 PM CST to February 6, 4:00 AM CST
Where
Lawrence County, Countywide
Property damage
$300,000
Reported by
EMERGENCY MANAGER
Coordinates
32.067, -89.983

Four to six inches of rain fell across a large portion of Lawrence county on February 5th. This heavy rain flooded 3 homes and numerous roads across the county.

Thunderstorm Wind, Lauderdale

When
February 5, 5:10 PM CST
Where
Lauderdale County, Meridian
Measured
53 kt (61 mph) estimated gust
Property damage
$4,000
Reported by
GENERAL PUBLIC
Coordinates
32.404, -88.662 (the zone’s center; the record gives no point)

A few trees and power lines were blown down on the west and northwest sides of the city.

Flash Flood, Lauderdale

When
February 5, 5:30 PM CST to February 6, 1:30 AM CST
Where
Lauderdale County, Countywide
Property damage
$300,000
Reported by
EMERGENCY MANAGER
Coordinates
32.404, -88.662 (the zone’s center; the record gives no point)

Three to six inches of rain fell across Lauderdale county on February 5th with and axis of higher amounts, between 6 and 7 inches, across the northwest portion of the county. This heavy rain caused 68 roads to flood across the county and 1 home. The intersection of Interstate 20 and 59 had 1 foot of water covering it.

Flash Flood, Jefferson Davis

When
February 5, 6:00 PM CST to February 6, 3:00 AM CST
Where
Jefferson Davis County, 8 mi NW of Prentiss
Property damage
$150,000
Reported by
EMERGENCY MANAGER
Coordinates
31.570, -89.823 (the zone’s center; the record gives no point)

Heavy rains caused a few county roads to be washed out over the northwest portion of Jefferson Davis county.

Flash Flood, Covington

When
February 5, 6:40 PM CST to February 6, 3:00 AM CST
Where
Covington County, Countywide
Property damage
$200,000
Reported by
EMERGENCY MANAGER
Coordinates
31.633, -89.553 (the zone’s center; the record gives no point)

Heavy rains caused numerous roads to be flooded across the county. Two businesses were also flooded.

Flash Flood, Jasper

When
February 5, 7:40 PM CST to February 6, 3:00 AM CST
Where
Jasper County, Northwest Portion
Property damage
$100,000
Reported by
EMERGENCY MANAGER
Coordinates
32.019, -89.119 (the zone’s center; the record gives no point)

Heavy rains, 3 to 6 inches, caused numerous roads to flood across the northwest portion of Jasper county.

Flood, Lowndes

When
February 6, 5:30 AM CST to 4:00 PM CST
Where
Lowndes forecast zone
Property damage
$300,000
Reported by
EMERGENCY MANAGER
Coordinates
33.473, -88.443 (the zone’s center; the record gives no point)

Heavy rains on February 5th caused creeks and rivers to rise out of their banks and cause flooding on February 6th. Eleven homes and 30 roads were flooded by rising streams and creeks.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2004Every state in 2004This day in weather historyThe tornado archive for Mississippi, 2004Warnings in Mississippi, February 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5383001, 5383002, 5383003, 5383004, 5383005, 5383006, 5383007, 5383433, 5383434, 5383435, 5383436, 5383437, 5383438, 5383439, 5383440, 5383441, 5383442, 5383443, 5383445, 5383826, 5383444, 5383827, 5383828, 5383829, 5383830, 5383135, 5383831, 5383832, 5383833, 5383834, 5383835, 5383836, 5383837, 5383838, 5383839, 5383820, 5383821, 5383822, 5383823, 5383824, and more.